Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 232, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2015, 3:50 PM MDT for Prowers County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 3:50 PM MDT (21:50 UTC)
- Expired
- Aug 13, 2015, 4:14 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS55 KPUB 132150
SVRPUB
COC099-132230-
/O.NEW.KPUB.SV.W.0232.150813T2150Z-150813T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 430 PM MDT
* AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAMAR...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...WILEY...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3802 10274 3826 10274 3825 10208 3784 10239
TIME...MOT...LOC 2150Z 296DEG 11KT 3815 10252
HAIL...1.00IN
WIND...60MPH
$$
SR2 follow-up statements
603
WWUS55 KPUB 132206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT THU AUG 13 2015
COC099-132230-
/O.CON.KPUB.SV.W.0232.000000T0000Z-150813T2230Z/
PROWERS CO-
406 PM MDT THU AUG 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHERN PROWERS COUNTY...
AT 406 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BRISTOL...OR 9 MILES EAST OF LAMAR...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 10261 3825 10264 3825 10208 3791 10234
TIME...MOT...LOC 2206Z 296DEG 11KT 3813 10246
HAIL...1.00IN
WIND...60MPH
$$
SR835
WWUS55 KPUB 132214
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT THU AUG 13 2015
COC099-132224-
/O.CAN.KPUB.SV.W.0232.000000T0000Z-150813T2230Z/
PROWERS CO-
414 PM MDT THU AUG 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PROWERS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3804 10261 3825 10264 3825 10208 3791 10234
TIME...MOT...LOC 2213Z 296DEG 11KT 3812 10243
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:22 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 13, 3:22 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT THU AUG 13 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 315 PM MDT THU AUG 13 2015 CURRENTLY... AS PER WATER VAPOR IMGY...MONSOON PLUME IS OVER THE REGION. AT 2 PM...ISOLD TSRA ALREADY HAVE DEVELOPED OVER THE PLAINS WHILE ISOLD TSRA WERE NOTED OVER THE MTNS AND UPPER SAN LUIS VALLEY. CONVECTION ON THE PLAINS IS ASSOCIATED WITH A WEAK BOUNDARY MOVING SOUTH DOWN THE PLAINS. TEMPS AT 2 PM WERE GENERALLY IN THE L/M90S ACROSS THE PLAINS WITH 80S EL PASO COUNTY AND 70S AND 80S MTNS/VALLEYS. CAPES WERE QUITE HIGH OVER THE FAR E PLAINS WITH VALUES 2500-3000 J/KG. REST OF TODAY... HRRR HAS BEEN PRETTY ACCURATE TODAY IN THAT IT WAS FCSTING CONVECTION TO INITIATE EARLY OVER THE PLAINS AND IT DID. THIS CONVECTION WILL LIKELY CONTINUE THROUGH THE REST OF THE AFTERNOON ALTHOUGH IT MAY NOT BE AS HEAVY AND EXTENSIVE AS HRRR INDICATES. MAIN CONCERN OVER THE PLAINS WILL BE CG LTG...BUT SOME LOCALLY HEAVY RAIN AND GUSTY WINDS CANT BE RULED OUT OVER THE FAR E PLAINS...ESPECIALLY LATE THIS AFTERNOON....AS CAPE VALUES ARE HIGH AND DWPTS ARE IN THE 60S. CONVECTION OVER THE MTNS WILL ALSO GRADUALLY INCREASE. INSTABILITY AS NOTED BY THE SPC MESO PAGE...IS CONSIDERABLY LESS OVER THE I-25 CORRIDOR AND MTNS/VALLEYS. THIS EVENING INTO TONIGHT... 2ND ROUND OF CONVECTION WILL BE POSSIBLE AS PER GUIDANCE....DEVELOPING OVER THE GREATER PIKES PEAK REGION LATE THIS AFTERNOON AND THEN DROPPING SOUTHEAST ACROSS THE PLAINS. THIS CONVECTION WILL LIKELY LAST INTO THE MID TO LATE EVENING HOURS BEFORE DECREASING LATE TONIGHT. ONE OR TWO STORMS MAY LAST INTO THE EARLY MORNING HOURS. WILL HAVE TO KEEP AN EYE ON THE BURN SCARS FROM LATE THIS AFTERNOON INTO EARLY EVENING DUE TO THE LOCAL HEAVY RAIN THREAT. TOMORROW... 500 MB HIGH WILL BE LOCATED OVER NW NEW MEXICO. THIS WILL PLACE THE REGION UNDER WEAK N-NW FLOW ALOFT. PWAT VALUES ARE EXPECTED TO REMAIN RELATIVELY HIGH OVER THE REGION WITH 1.0 - 1.2" THROUGHOUT THE COLUMN. INSTABILITY WILL BE LIMITED ON THE PLAINS TOMORROW SO EXPECT ONLY ISOLD CONVECTION OVER THE FAR E PLAINS TOMORROW. BEST CHANCE OF STORMS WILL BE OVER ALL OF THE MTNS ACROSS THE FCST AREA. GIVEN WEAK FLOW ALOFT SOME OF THE STORMS WILL BE CAPABLE OF DROPPING LOCALLY HEAVY RAIN. MAX TEMPS TOMORROW WILL BE A BIT COOLER THAN TODAY...WITH HIGHS MAINLY IN THE L/M90S PLAINS...80S EL PASO COUNTY AND 70S/80S MTNS. \/HODANISH .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 315 PM MDT THU AUG 13 2015 FRIDAY NIGHT THROUGH SATURDAY... THE UPPER LEVEL RIDGE WILL SLOWLY MOVE INTO THE DESERT SOUTHWEST AS AN UPPER LEVEL TROF MOVES ACROSS THE PNW INTO SRN CANADA OVER THE WEEKEND. A FEW STORMS MAY LINGER ACROSS THE FAR SE PLAINS FRIDAY EVENING BUT COVERAGE AND INTENSITY WILL QUICKLY DIMINISH AS NOCTURNAL PROCESSES BECOME DOMINANT. SATURDAY LOOKS TO BE A QUITE DAY ACROSS THE PLAINS WITH UPPER LEVEL HIGH STILL IN PLACE...WITH SUBSIDENCE AND WEAK STEERING WINDS ALOFT LIMITING ACTIVITY ACROSS THE PLAINS. EXPECT TO SEE ONLY ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS LIMITED TO THE HIGHER ELEVATIONS SATURDAY. SUNDAY THROUGH MONDAY... UPPER LEVEL TROF MOVING THROUGH SRN CANADA WILL DROP A COLD FRONT DOWN THROUGH THE CWA EARLY SUNDAY MORNING...WITH SE UPSLOPE FLOW EXPECTED TO DEVELOP IN THE AFTERNOON. STORMS WILL FIRE OVER THE HIGHER TERRAIN IN THE LATE MORNING TO EARLY AFTERNOON HOURS BEFORE MOVING ACROSS THE PLAINS IN THE LATE AFTERNOON AS UPPER LEVEL STEERING WINDS INCREASE OUT OF THE NW. HEADING INTO MONDAY...THE GFS STALLS THE COLD FRONTAL BOUNDARY IN SRN CO AND NRN NM WHILE THE ECMWF IS MUCH MORE PROGRESSIVE PUSHING THE BOUNDARY INTO TX AND OKLAHOMA...WITH THE GFS SHOWING HIGHER MID LEVEL AND UPPER LEVEL MOISTURE FIELDS. EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. TUESDAY THROUGH THURSDAY... A SHIFT IN THE PATTERN IS EXPECTED TUESDAY AS WESTERLY WINDS INCREASE ALOFT AND MIX DOWN TO THE SFC...LOWERING DEW POINTS ACROSS THE PLAINS INTO THE UPPER 30S AND LOW 40S. A DRY LINE WILL LIKELY DEVELOP ACROSS THE FAR SE PLAINS AND COULD POTENTIALLY SERVE AS A FOCUS FOR STRONGER STORMS TUESDAY AND WEDNESDAY. MODEL ENSEMBLE MEMBERS DIVERGE SIGNIFICANTLY BY WEDNESDAY WITH THE TIMING AND STRENGTH OF THE NEXT UPPER LEVEL TROF MOVING ACROSS THE NRN TIER...BUT OVERALL SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO BE LIMITED TUESDAY THROUGH THURSDAY NEXT WEEK. LUKINBEAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 315 PM MDT THU AUG 13 2015 KCOS AND KPUB WILL PROBABLY SEE SOME TSRA/OUTFLOW BOUNDARIES LATER THIS AFTERNOON AND POSSIBLY EARLY EVENING...WITH SKIES THEN CLEARING. OVERALL ANTICIPATE VFR CONDITIONS NEXT 24H AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. CONVECTION TOMORROW SHOULD BE CONFINED TO THE HIGHER TRRN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...AL/HODANISH AVIATION...HODANISH
Hazardous weather outlook, Aug 13, 11:10 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT THU AUG 13 2015 COZ058>089-093>099-141715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1110 AM MDT THU AUG 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN IN THE EARLY AFTERNOON HOURS. STORMS WILL THEN SPREAD OVER THE SAN LUIS VALLEY AND I-25 CORRIDOR IN THE AFTERNOON HOURS...AND ACROSS THE SOUTHEAST PLAINS IN THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY THUNDERSTORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL. ONE OR TWO STORMS COULD BECOME SEVERE OVER THE SOUTHEAST PLAINS LATE THIS AFTERNOON OR THIS EVENING...WITH THE MAIN THREATS BEING HAIL THE SIZE OF QUARTER AND WIND GUSTS AROUND 60 MPH. WITH THE MONSOON PLUME OVER THE REGION...LOCALLY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...WITH THE BEST COVERAGE OF STORMS EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE MAIN STORM THREATS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL...HOWEVER SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. HODANISH
In the hours before
Special weather statement, Aug 13, 3:12 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT THU AUG 13 2015 COZ095>098-132200- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 312 PM MDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 400 PM MDT... AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MCCLAVE...OR 14 MILES WEST OF LAMAR...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY...MCCLAVE...NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR... SWEETWATER RESERVOIR AND QUEENS RESERVOIR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3794 10280 3816 10299 3841 10274 3824 10239 TIME...MOT...LOC 2112Z 316DEG 8KT 3814 10287 SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:12 PM MDT | Special Weather Statement | PUB | Kiowa | 48 min |
| Aug 13, 3:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 38 min |
| Aug 13, 4:36 PM MDT | Special Weather Statement | PUB | 24 min | |
| Aug 13, 5:15 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Aug 13, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.